Covering a reduced spherical body by a disk
DOI:
https://doi.org/10.37863/umzh.v72i10.6029Keywords:
spherical convex body, spherical geometry, hemisphere, lune, width, thickness, diskAbstract
UDC 514
In this paper, the following theorems are proved: (1) every spherical convex body W of constant width Δ(W)≥π2 may be covered by a disk of radius Δ(W)+arcsin(2√33cosΔ(W)2)−π2; (2) every reduced spherical convex body R of thickness Δ(R)<π2 may be covered by a disk of radius arctan(√2tanΔ(R)2).
References
L. Danzer, B. Grunbaum, V. Klee, ¨ Helly’s theorem and its relatives, Proc. Sympos. Pure Math., Vol. VII, Convexity, p. 99 – 180, (1963). DOI: https://doi.org/10.1090/pspum/007/0157289
B. V. Dekster, The Jung theorem for spherical and hyperbolic spaces, Acta Math. Hungar., 67, № 4, 315–331 (1995), https://doi.org/10.1007/BF01874495 DOI: https://doi.org/10.1007/BF01874495
H. Han, T. Nishimura, Self-dual Wulff shapes and spherical convex bodies of constant width pi/2 , J. Math. Soc. Japan, 69, № 4, 1475 – 1484 (2017), https://doi.org/10.2969/jmsj/06941475 DOI: https://doi.org/10.2969/jmsj/06941475
M. Lassak, On the smallest disk containing a planar reduced convex body, Arch. Math., 80, no. 5, 553 – 560 (2003), https://doi.org/10.1007/s00013-003-4618-z DOI: https://doi.org/10.1007/s00013-003-4618-z
M. Lassak, Width of spherical convex bodies, Aequat. Math., 89, № 3, 555 – 567 (2015), https://doi.org/10.1007/s00010-013-0237-3 DOI: https://doi.org/10.1007/s00010-013-0237-3
M. Lassak, H. Martini, Reduced convex bodies in Euclidean space — a survey, Expo. Math., 29, no. 2, 204 – 219 (2011), https://doi.org/10.1016/j.exmath.2011.01.006 DOI: https://doi.org/10.1016/j.exmath.2011.01.006
M. Lassak, M. Musielak, Reduced spherical convex bodies, Bull. Pol. Acad. Sci. 66 , no. 1, 87--97 (2018), (see also arXiv:1607.00132v1)., https://doi.org/10.4064/ba8088-1-2018 DOI: https://doi.org/10.4064/ba8088-1-2018
M. Lassak, M. Musielak, Spherical bodies of constant width, Aequat. Math. 92, no. 4, 627--640, (2018), https://doi.org/10.1007/s00010-018-0558-3 DOI: https://doi.org/10.1007/s00010-018-0558-3
L. A. Masal’tsev, Incidence theorems in spaces of constant curvature, J. Math. Sci., 72, 3201 – 3206 (1994). DOI: https://doi.org/10.1007/BF01249519
J. Molnar, ´ Über eine Übertragung des Hellyschen Satzes in sphärische Räume. (German), Acta Math. Acad. Sci. Hung., 8, 315 – 318 (1957), https://doi.org/10.1007/BF02020320 DOI: https://doi.org/10.1007/BF02020320
D. A. Murray, Spherical trigonometry, Longmans Green and Co, London etc. (1900).
T. Nishimura, Y. Sakemi, Topological aspect of Wulff shapes, J. Math. Soc. Japan, 66, no. 1, 89 – 109 (2014), https://doi.org/10.2969/jmsj/06610089 DOI: https://doi.org/10.2969/jmsj/06610089